Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 213, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 8:28 PM CST for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 8:28 PM CST (02:28 UTC)
- Expired
- Dec 10, 2021, 9:30 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 8:32 PM CST | TSTM WND DMG | 3 Nnw Prescott, AR | LAW ENFORCEMENT REPORTING TREES DOWN JUST OUTSIDE THE PRESCOTT CITY LIMITS ALONG HIGHWAY 19 NORTH. |
| Dec 10, 8:45 PM CST | HAIL 1.25 | Blevins, AR | PUBLIC REPORT OF SLIGHTLY LARGER THAN QUARTER SIZE HAIL FROM A CONVENIENCE STORE IN BLEVINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:34 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
923
WUUS54 KSHV 110228
SVRSHV
ARC057-061-099-110330-
/O.NEW.KSHV.SV.W.0213.211211T0228Z-211211T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
828 PM CST Fri Dec 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northern Hempstead County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
Northwestern Nevada County in southwestern Arkansas...
* Until 930 PM CST.
* At 828 PM CST, a severe thunderstorm was located over Tollette, or
near Mineral Springs, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Blevins, Tollette, Washington, McCaskill and Ozan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
&&
LAT...LON 3396 9362 3395 9353 3395 9350 3396 9347
3395 9342 3396 9338 3395 9336 3392 9334
3390 9330 3387 9331 3372 9387 3384 9397
3398 9365
TIME...MOT...LOC 0228Z 245DEG 49KT 3380 9387
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
501 follow-up statement
728
WWUS54 KSHV 110236
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
836 PM CST Fri Dec 10 2021
ARC061-110245-
/O.CAN.KSHV.SV.W.0213.000000T0000Z-211211T0330Z/
Howard AR-
836 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
3396 9338 3395 9336 3392 9334 3390 9330
3387 9331 3380 9357 3378 9383 3390 9382
3398 9365
TIME...MOT...LOC 0235Z 245DEG 49KT 3384 9376
$$
ARC057-099-110330-
/O.CON.KSHV.SV.W.0213.000000T0000Z-211211T0330Z/
Hempstead AR-Nevada AR-
836 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHEASTERN HEMPSTEAD AND NORTHWESTERN NEVADA COUNTIES...
At 835 PM CST, a severe thunderstorm was located near Washington, or
8 miles southeast of Nashville, moving northeast at 55 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Blevins, McCaskill and Ozan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
3396 9338 3395 9336 3392 9334 3390 9330
3387 9331 3380 9357 3378 9383 3390 9382
3398 9365
TIME...MOT...LOC 0235Z 245DEG 49KT 3384 9376
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:49 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 10, 7:49 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 PM CST Fri Dec 10 2021
.UPDATE...
Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.
High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/
&&
.PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/
AVIATION...
VCTS conditions expected across area terminals this evening as a
frontal boundary approaches from the northwest. Storms to affect
TYR/TXK/GGG/LFK before 11/06Z and SHV/ELD/MLU afterwards. Could
see prevailing TSRA across ELD/MLU from 11/06Z to 11/09Z.
Otherwise, VFR conditions to prevail with southwest winds 10 to 15
knots and gusty this evening becoming northwest 15 knots and gusty
on Saturday. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 58 35 59 / 70 20 0 0
MLU 59 67 35 57 / 80 20 0 0
DEQ 43 54 27 58 / 60 0 0 0
TXK 47 55 33 58 / 60 0 0 0
ELD 50 56 31 57 / 90 10 0 0
TYR 48 56 33 60 / 50 20 0 0
GGG 50 55 32 60 / 50 20 0 0
LFK 54 60 36 62 / 80 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
16/05Hazardous weather outlook, Dec 10, 5:26 AM CST, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
In the hours before
Local storm report, Dec 10, 7:33 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 5 W FOREMAN 33.73N 94.48W
12/10/2021 M1.00 INCH LITTLE RIVER AR EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED JUST EAST OF THE
OK LINE AND WEST OF FOREMAN.
&&
25Local storm report, Dec 10, 7:38 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL WINTHROP 33.83N 94.35W
12/10/2021 E1.00 INCH LITTLE RIVER AR AMATEUR RADIO
QUARTER SIZE AND SLIGHTLY LARGER REPORTED
NEAR AND SOUTH OF WINTHROP.
&&
25Local storm report, Dec 10, 7:54 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BOGATA 33.47N 95.21W
12/10/2021 E2.00 INCH RED RIVER TX LAW ENFORCEMENT
WIND GUSTS ESTIMATED AT 62 MPH AND HAIL FROM
ONE TO UP TO TWO INCH ESTIMATED HAIL SIZE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Little River | 60 min |
| Dec 10, 7:05 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Dec 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Dec 10, 8:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Dec 10, 9:08 PM CST | Flash Flood Warning | SHV | Hempstead | 4 hr |
| Dec 10, 9:22 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 29 min |
| Dec 10, 10:06 PM CST | Special Weather Statement | SHV | Little River | 24 min |
| Dec 10, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Little River, Miller | 55 min |
| Dec 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 62 min |
| Dec 10, 11:30 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 45 min |
| Dec 11, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 51 min |
| Dec 11, 1:15 AM CST | Special Weather Statement | SHV | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.